Limits...
Acetaminophen-induced cellulitis-like fixed drug eruption.

Fathallah N, Ben Salem C, Slim R, Boussofara L, Ghariani N, Bouraoui K - Indian J Dermatol (2011)

Bottom Line: Acetaminophen was withdrawn and the rash improved significantly.According to the Naranjo probability scale, the eruption experienced by the patient was probably due to acetaminophen.Clinicians should be aware of the ability of acetaminophen to induce fixed drug eruption that may clinically take several aspects and may be misdiagnosed.

View Article: PubMed Central - PubMed

Affiliation: Department of Clinical Pharmacology, Faculty of Medicine of Sousse, Sousse, Tunisia.

ABSTRACT
Acetaminophen is a widely used analgesic drug. Its adverse reactions are rare but severe. An 89-year-old man developed an indurated edematous and erythematous plaque on his left arm 1 day after acetaminophen ingestion. Cellulitis was suspected and antibiotictherapy was started but there was no improvement of the rash; there was a spectacular extension of the lesion with occurrence of flaccid vesicles and blisters in the affected sites. The diagnosis of generalized-bullous-fixed drug eruption induced by acetaminophen was considered especially with a reported history of a previous milder reaction occurring in the same site. Acetaminophen was withdrawn and the rash improved significantly. According to the Naranjo probability scale, the eruption experienced by the patient was probably due to acetaminophen. Clinicians should be aware of the ability of acetaminophen to induce fixed drug eruption that may clinically take several aspects and may be misdiagnosed.

No MeSH data available.


Related in: MedlinePlus

A large erythematous, edematous, and shiny plaque with determinate borders covering the left arm: Cellulitis-like fixed drug eruption
© Copyright Policy - open-access
Related In: Results  -  Collection

License
getmorefigures.php?uid=PMC3108524&req=5

Figure 2: A large erythematous, edematous, and shiny plaque with determinate borders covering the left arm: Cellulitis-like fixed drug eruption

Mentions: Two days later, superficial flaccid blisters appeared at the affected site and a varying size of multiple well-circumscribed erythematous and hyperpigmented patches were observed on the right arm, the abdomen, and both legs. Some of them were studded with flaccid vesicles and blisters [Figure 2]. The mucous membranes and the face were not involved.


Acetaminophen-induced cellulitis-like fixed drug eruption.

Fathallah N, Ben Salem C, Slim R, Boussofara L, Ghariani N, Bouraoui K - Indian J Dermatol (2011)

A large erythematous, edematous, and shiny plaque with determinate borders covering the left arm: Cellulitis-like fixed drug eruption
© Copyright Policy - open-access
Related In: Results  -  Collection

License
Show All Figures
getmorefigures.php?uid=PMC3108524&req=5

Figure 2: A large erythematous, edematous, and shiny plaque with determinate borders covering the left arm: Cellulitis-like fixed drug eruption
Mentions: Two days later, superficial flaccid blisters appeared at the affected site and a varying size of multiple well-circumscribed erythematous and hyperpigmented patches were observed on the right arm, the abdomen, and both legs. Some of them were studded with flaccid vesicles and blisters [Figure 2]. The mucous membranes and the face were not involved.

Bottom Line: Acetaminophen was withdrawn and the rash improved significantly.According to the Naranjo probability scale, the eruption experienced by the patient was probably due to acetaminophen.Clinicians should be aware of the ability of acetaminophen to induce fixed drug eruption that may clinically take several aspects and may be misdiagnosed.

View Article: PubMed Central - PubMed

Affiliation: Department of Clinical Pharmacology, Faculty of Medicine of Sousse, Sousse, Tunisia.

ABSTRACT
Acetaminophen is a widely used analgesic drug. Its adverse reactions are rare but severe. An 89-year-old man developed an indurated edematous and erythematous plaque on his left arm 1 day after acetaminophen ingestion. Cellulitis was suspected and antibiotictherapy was started but there was no improvement of the rash; there was a spectacular extension of the lesion with occurrence of flaccid vesicles and blisters in the affected sites. The diagnosis of generalized-bullous-fixed drug eruption induced by acetaminophen was considered especially with a reported history of a previous milder reaction occurring in the same site. Acetaminophen was withdrawn and the rash improved significantly. According to the Naranjo probability scale, the eruption experienced by the patient was probably due to acetaminophen. Clinicians should be aware of the ability of acetaminophen to induce fixed drug eruption that may clinically take several aspects and may be misdiagnosed.

No MeSH data available.


Related in: MedlinePlus